open access

Vol 11, No 5 (2016)
Case Reports
Published online: 2016-09-14
Get Citation

Myocardial infarction in a 34-year-old patient. May acne medications promote thrombosis and cardiac arrest?

Łukasz Figiel, Mateusz Jaśkowski, Przemysław Trzciński, Piotr Lipiec, Jarosław D. Kasprzak
DOI: 10.5603/FC.a2016.0075
·
Folia Cardiologica 2016;11(5):451-454.

open access

Vol 11, No 5 (2016)
Case Reports
Published online: 2016-09-14

Abstract

Myocardial infarction is still one of the most important problems of modern medicine. Every year in Poland, about
100,000 people have a heart attack, and because of its complications several thousand dies. Despite this, there are still cases (especially among young people) where we encounter difficulty in determining the causes of myocardial ischemia. We present a case of myocardial infarction complicated by sudden cardiac arrest (SCA) in 34-year-old female patient, who was treated with anti-acne therapy. It should be noted that the SCA is one of the most serious complications of myocardial infarction, mortality is enormous, and patient survival depends largely on quick and professional resuscitation. That is why it is very important to determine whether patient anti-acne therapy may result in development of this serious condition. The analysis of this case is presented in this article.

Abstract

Myocardial infarction is still one of the most important problems of modern medicine. Every year in Poland, about
100,000 people have a heart attack, and because of its complications several thousand dies. Despite this, there are still cases (especially among young people) where we encounter difficulty in determining the causes of myocardial ischemia. We present a case of myocardial infarction complicated by sudden cardiac arrest (SCA) in 34-year-old female patient, who was treated with anti-acne therapy. It should be noted that the SCA is one of the most serious complications of myocardial infarction, mortality is enormous, and patient survival depends largely on quick and professional resuscitation. That is why it is very important to determine whether patient anti-acne therapy may result in development of this serious condition. The analysis of this case is presented in this article.

Get Citation

Keywords

myocardial infarction, sudden cardiac death, thrombosis

About this article
Title

Myocardial infarction in a 34-year-old patient. May acne medications promote thrombosis and cardiac arrest?

Journal

Folia Cardiologica

Issue

Vol 11, No 5 (2016)

Pages

451-454

Published online

2016-09-14

DOI

10.5603/FC.a2016.0075

Bibliographic record

Folia Cardiologica 2016;11(5):451-454.

Keywords

myocardial infarction
sudden cardiac death
thrombosis

Authors

Łukasz Figiel
Mateusz Jaśkowski
Przemysław Trzciński
Piotr Lipiec
Jarosław D. Kasprzak

References (7)
  1. Sadeghi R, Adnani N, Sohrabi MR, et al. Risk of sudden cardiac death. ARYA Atheroscler. 2013; 9(5): 274–279.
  2. Rakić D, Rumboldt Z, Carević V, et al. Approach to Sudden Cardiac Death Study Investigators. In-hospital cardiac arrest and resuscitation outcomes: rationale for sudden cardiac death approach. Croat Med J. 2005; 46(6): 907–912.
  3. Cunliffe WJ, van de Kerkhof PC, Caputo R, et al. Roaccutane treatment guidelines: results of an international survey. Dermatology. 1997; 194(4): 351–357.
  4. Bérard A, Azoulay L, Nakhai-Pour HR, et al. Isotretinoin and the risk of cardiovascular, cerebrovascular and thromboembolic disorders. Dermatology. 2011; 223(1): 45–51.
  5. Tan J. Hormonal treatment of acne: review of current best evidence. J Cutan Med Surg. 2004; 8 Suppl 4: 11–15.
  6. Wooltorton E. Diane-35 (cyproterone acetate): safety concerns. CMAJ. 2003; 168(4): 455–456.
  7. Trenor CC, Chung RJ, Michelson AD, et al. Hormonal contraception and thrombotic risk: a multidisciplinary approach. Pediatrics. 2011; 127(2): 347–357.

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

 

Wydawcą serwisu jest  "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail:  viamedica@viamedica.pl